Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 13, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 29, 2022, 3:48 AM CDT for 4 counties in Texas. It took effect at Mar 29, 2022, 11:00 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 3:48 AM CDT (08:48 UTC)
- In effect from
- Mar 29, 2022, 11:00 AM CDT
- Expired
- Mar 30, 2022, 9:00 AM CDT
- In force
- 22 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -483 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WWUS74 KBRO 290848 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 348 AM CDT Tue Mar 29 2022 TXZ251-253>257-351-291700- /O.NEW.KBRO.WI.Y.0013.220329T1600Z-220330T1000Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 348 AM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo Counties. * WHEN...From 11 AM this morning to 5 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may relax before end of the advisory time depending on timing of approaching cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
461 WWUS74 KBRO 291701 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1201 PM CDT Tue Mar 29 2022 TXZ251-253>257-351-300115- /O.CON.KBRO.WI.Y.0013.000000T0000Z-220330T1000Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1201 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo Counties. * WHEN...Until 5 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
705 WWUS74 KBRO 292047 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX Issued by National Weather Service Lake Charles LA 347 PM CDT Tue Mar 29 2022 TXZ251-253>257-351-300500- /O.CON.KBRO.WI.Y.0013.000000T0000Z-220330T1000Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 347 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo Counties. * WHEN...Until 5 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
175 WWUS74 KBRO 300450 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1150 PM CDT Tue Mar 29 2022 TXZ253-300600- /O.CAN.KBRO.WI.Y.0013.000000T0000Z-220330T1000Z/ Southern Hidalgo- Including the cities of McAllen, Edinburg, Pharr, Mission, and Weslaco 1150 PM CDT Tue Mar 29 2022 ...WIND ADVISORY IS CANCELLED... Winds have fallen below Wind Advisory criteria in southern Hidalgo County. However, some gusts up to 35 mph will remain possible through overnight period. $$ TXZ251-254>257-351-301000- /O.CON.KBRO.WI.Y.0013.000000T0000Z-220330T1000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1150 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 5 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
086 WWUS74 KBRO 300937 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 437 AM CDT Wed Mar 30 2022 TXZ251-254>257-351-301400- /O.EXT.KBRO.WI.Y.0013.000000T0000Z-220330T1400Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 437 AM CDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:26 AM CDT, 22 minutes earlier.
Area forecast discussion, Mar 29, 3:26 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
326 AM CDT Tue Mar 29 2022
.SHORT TERM (Today through Wednesday): Mid level trough/storm
moving into the Desert SW this morning advances into the Texas
Panhandle Midnight tonight. Surface low strengthens over the
Plains tightening the pressure gradient across South Texas the
next 24 hours. 06Z special sounding indicated a modest LLJ of
37kts right where the models forecast. Latest model projections
show the LLJ intensifying 40-45 knots by 12Z, 40-50kts 30/00Z, and
GFS peaks 50-60kts along the lower TX coast by 30/09z. This is
sufficient to warrant a wind advisory for the the coastal counties
and southern Hidalgo today through much of tonight with gusts
over 40 mph. Northern Hidalgo and Brooks and possibly Jim Hogg
could see some gusts exceeding 40mph later tonight which might
warrant an advisory. The winds and still no rain raises the fire
weather concern again today but areal coverage of elevated
conditions are limited with higher dew points due to the southerly
winds. Deep mixing and with higher heights with 500mb ridge axis
passing to the east will allow for temperatures to rise a few
degrees over the last few days. Mid-Upper 80s to mid 90s are
expected for today.
Breezy to windy and sultry tonight until the storm systems front
moves into Deep South Texas a few hours after Midnight. Models
suggest a frontal passage sometime between 3-6 AM for the north and
western ranchlands and 6 to 9 AM for the RGV. Not much cooling with
this front but another round of very dry air and brisk northwest
winds. Deep Layer RH values dip well below 20 percent and
temperatures exceeding 90 degrees with a west to northwest downslope
flow 15-25 mph will translate to surface humidity plummeting below
20 percent for most of the CWA. Fire danger will be elevated to
critical for all areas and Red Flag Warning have been posted. (See
Fire weather section for more details).
.LONG TERM (Wednesday Night through Monday): The flow at H5 will
be rather zonal most of the period with a weak perturbation or two
within the mean flow. One such perturbation is expected to move
over Deep South Texas Friday and, when combined with a weak warm
front lifting north, will create the best chance for rain we have
seen in the region in a couple of weeks. However, with the whole
"drought begets drought" saying, it was tough to go higher than a
20 to 30 percent chance for showers and/or storms east of I-69C
on Friday. Still, extra clouds and an onshore flow will help keep
temperatures to near or slightly below normal for the first day of
April.
Surface high pressure is forecast to slide from the Mississippi
River Valley to the Mid-Atlantic this weekend. This will provide
an east to southeasterly surface flow this weekend into early next
week. With some added surface moisture, a few streamer showers
cannot be ruled out Sunday morning and again Monday morning.
Otherwise, rain will be difficult to come by, especially for those
in Jim Hogg, Zapata, and Starr Counties, through the forecast
period.
As far as temperatures are concerned, Thursday and Friday
mornings will be cooler than normal due to very dry air in place
with widespread middle to upper 50s to lower 60s expected. Overnight
temperatures will be back in the 60s this weekend and into early
next week following Friday afternoon's warm front. Thursday's
highs will climb into the upper 80s to lower to middle 90s across
the region before cooling a handful of degrees Friday afternoon
as the warm front lifts north. It then appears persistence is the
name of the game this weekend with highs generally ranging from
the middle to upper 80s east of I-69C to lower to middle 90s out
west.
&&
.MARINE (Now through Wednesday): Buoy 42020 reported south-southeast
winds around 14 knots gusting to around 18 knots with seas of 3.9
feet with a period of 6 seconds at 0200 CDT/0700 UTC. Winds offshore
and along the coast are slow to respond to the anticipated increase
in the pressure gradient. Low level jet of around 35 knots this
morning is just not mixing to the cooler stable water surface. As a
mid-level trough advances farther to the east gradient intensifies
further with models showing 45-60 knots overnight Tuesday which
should allow for some of the stronger winds to reach the surface.
Initial Small Craft Advisories start over the Laguna Madre mid to
late morning with the Gulf waters seeing winds near 20 knots mid-
afternoon. Once this winds start increasing they are not likely to
relax until a cold front moves through Wednesday morning around or
shortly after sunrise. Gale force gusts although possible are not
anticipated to be frequent enough to warrant a gale watch or warning
at this time.
Wednesday Night through Sunday...Small Craft Advisories will
remain possible Wednesday night due to elevated seas. Winds will
be on the downward trend, but small craft may need to exercise
caution at times from Thursday morning through Friday afternoon
before more favorable marine conditions return this weekend. A
couple of showers and storms will be possible Friday afternoon
over Gulf waters with a few streamer showers possible Sunday
morning.
&&
.Fire Weather (Now through Wednesday): Winds will be the main issue
today with marginal relative humidity as dew points are elevated due
to the southerly flow. Some areas over the North and Western
Ranchlands may see elevated fire weather conditions a few hours in
the afternoon when RH dips below 40 percent and winds peak 15-20
mph. A Range Fire discussion will be issued for the west and north
counties today. Confidence is well above average for Red Flag
conditions Wednesday in wake of the morning cold front. With RH
levels plummeting 8-20 percent and 20 foot winds exceeding 15 mph
which warrants an upgrade of the Fire Weather Watch to a Red Flag
Warning for all areas.
Thursday... Elevated Fire weather conditions are possible again
Thursday. Very low relative humidity values between 10 to 20
percent west of I-69C and 20 to 40 percent east of I-69C are
forecast Thursday afternoon. However, the limiting factor are the
20-foot winds forecast to remain slightly below critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 83 68 87 59 / 10 10 0 0
BROWNSVILLE 86 72 92 62 / 10 10 0 0
HARLINGEN 87 69 93 58 / 0 10 0 0
MCALLEN 89 69 95 58 / 0 0 0 0
RIO GRANDE CITY 94 66 95 55 / 0 0 0 0
SOUTH PADRE ISLAND 73 68 78 63 / 10 10 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM to 8 PM CDT Wednesday for TXZ248>257-
351-353.
Wind Advisory from 11 AM this morning to 5 AM CDT Wednesday for
TXZ251-253>257-351.
GM...Small Craft Advisory from 11 AM this morning to 7 AM CDT
Wednesday for GMZ130-132-135.
Small Craft Advisory from 3 PM this afternoon to 10 AM CDT
Wednesday for GMZ150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term...59-GB
Long Term...58-ReeseHazardous weather outlook, Mar 29, 3:46 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 346 AM CDT Tue Mar 29 2022 TXZ248>257-351-353-300900- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 346 AM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Wind Advisory is in effect for Kenedy, Willacy, Cameron, and southern Hidalgo Counties from 11 AM today through 5 AM Wednesday. Fire weather conditions will be elevated across western portions of Deep South Texas this afternoon. Stronger winds across the eastern portions may elevate conditions later today. There is a moderate risk of rip currents along area beaches this afternoon and tonight. Additional Wind Advisories are possible for Brooks, Jim Hogg, and northern Hidalgo County tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Red Flag Warning is in effect Wednesday from 10 AM through 7 PM for all of Deep South Texas. Fire weather conditions will be elevated across much of Deep South Texas and the Rio Grande Valley on Thursday due to very low relative humidity values. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-300900- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 346 AM CDT Tue Mar 29 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre from 11 AM today through 7 AM Wednesday. Small Craft Advisories are in effect for the Gulf Waters from 3 PM today through 10 AM Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional Small Craft Advisories are possible along the Lower Texas Coast Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:45 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 40 hr |
| Mar 29, 3:51 AM CDT | Small Craft Advisory | BRO | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.